Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 243, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 23, 2012, 2:56 PM EDT for Halifax County, Warren County, North Carolina. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2012, 2:56 PM EDT (18:56 UTC)
- Expired
- Jul 23, 2012, 3:49 PM EDT
- In force
- 53 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Halifax County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 92 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 3:05 PM EDT | TSTM WND DMG | 3 Ene Arcola, NC | TREES DOWN BLOCKING DRIVE ON ARCOLA ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2216 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
656
WUUS52 KRAH 231856
SVRRAH
NCC083-185-232000-
/O.NEW.KRAH.SV.W.0243.120723T1856Z-120723T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EDT MON JUL 23 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN WARREN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 400 PM EDT
* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ARCOLA...OR 12 MILES SOUTHEAST OF
WARRENTON...MOVING EAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GLENVIEW...
ENFIELD...
AIRLIE...
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 154 AND 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3638 7754 3634 7758 3631 7756 3631 7753
3618 7753 3611 7760 3615 7768 3614 7772
3616 7774 3614 7782 3617 7792 3619 7792
3619 7797 3619 7798 3623 7811 3639 7796
TIME...MOT...LOC 1855Z 285DEG 18KT 3629 7798
$$
BLAES4 follow-up statements
759
WWUS52 KRAH 231917
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
317 PM EDT MON JUL 23 2012
NCC185-231927-
/O.CAN.KRAH.SV.W.0243.000000T0000Z-120723T2000Z/
WARREN NC-
317 PM EDT MON JUL 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3638 7754 3634 7758 3631 7756 3631 7753
3618 7753 3611 7760 3615 7768 3614 7771
3616 7774 3614 7782 3617 7792 3619 7792
3620 7801 3630 7794 3639 7791
TIME...MOT...LOC 1917Z 285DEG 18KT 3627 7785
$$
NCC083-232000-
/O.CON.KRAH.SV.W.0243.000000T0000Z-120723T2000Z/
HALIFAX NC-
317 PM EDT MON JUL 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL HALIFAX COUNTY...
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
AIRLIE...OR 16 MILES WEST OF HALIFAX...MOVING EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... GLENVIEW AND ENFIELD.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 154 AND 168.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3638 7754 3634 7758 3631 7756 3631 7753
3618 7753 3611 7760 3615 7768 3614 7771
3616 7774 3614 7782 3617 7792 3619 7792
3620 7801 3630 7794 3639 7791
TIME...MOT...LOC 1917Z 285DEG 18KT 3627 7785
$$
BLAES137
WWUS52 KRAH 231930
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT MON JUL 23 2012
NCC083-232000-
/O.CON.KRAH.SV.W.0243.000000T0000Z-120723T2000Z/
HALIFAX NC-
330 PM EDT MON JUL 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL HALIFAX COUNTY...
AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF AIRLIE...OR 12 MILES SOUTHWEST OF HALIFAX...MOVING EAST
AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ENFIELD.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 160 AND 168.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3638 7754 3634 7758 3631 7756 3631 7753
3618 7753 3616 7757 3617 7767 3619 7780
3621 7787 3630 7794 3639 7791
TIME...MOT...LOC 1930Z 285DEG 18KT 3625 7777
$$
BLAES637
WWUS52 KRAH 231941
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
341 PM EDT MON JUL 23 2012
NCC083-232000-
/O.CON.KRAH.SV.W.0243.000000T0000Z-120723T2000Z/
HALIFAX NC-
341 PM EDT MON JUL 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL HALIFAX COUNTY...
AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES EAST
OF AIRLIE...OR 10 MILES WEST OF HALIFAX...MOVING EAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 160 AND 168.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3625 7756 3622 7768 3622 7778 3623 7786
3630 7791 3639 7784 3638 7754 3634 7758
3631 7756 3631 7753
TIME...MOT...LOC 1941Z 258DEG 13KT 3633 7775
$$
BLAES585
WWUS52 KRAH 231949
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
349 PM EDT MON JUL 23 2012
NCC083-231959-
/O.CAN.KRAH.SV.W.0243.000000T0000Z-120723T2000Z/
HALIFAX NC-
349 PM EDT MON JUL 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HALIFAX COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 160 AND 168.
LAT...LON 3625 7756 3622 7768 3622 7778 3623 7786
3630 7791 3639 7784 3638 7754 3634 7758
3631 7756 3631 7753
TIME...MOT...LOC 1949Z 285DEG 18KT 3622 7766
$$
BLAESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:05 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 23, 2:05 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 205 PM EDT MON JUL 23 2012 .SYNOPSIS... A SERIES OF UPPER LEVEL DISTURBANCES WILL CROSS THE MID ATLANTIC REGION THROUGH TUESDAY NIGHT. THESE DISTURBANCES WILL GLANCE CENTRAL NORTH CAROLINA...CAUSING SCATTERED THUNDERSTORMS TO OCCUR. && .NEAR TERM /REMAINDER OF THE AFTERNOON THROUGH TONIGHT/... AS OF 146 PM MONDAY... CONVECTIVE TEMP BEING REACHED AT MOST LOCALES AT 17Z...RESULTING IN EXPANSION OF THE CU FIELD AND THE DEVELOPMENT OF ISOLATED CONVECTION. LATEST MESO ANALYSIS SUGGEST TWO AREAS FOR FAVORED CONVECTIVE DEVELOPMENT IN THE NEAR TERM: FIRST... WEST-TO-EAST LOW LEVEL TROUGH EXTENDING FROM THE SOUTHERN PIEDMONT INTO THE CENTRAL COASTAL PLAIN. WHILE AIR MASS IN THIS REGION MODERATELY UNSTABLE...WEAK BULK SHEAR AND MARGINAL MID LEVEL LAPSE RATES SHOULD KEEP MOST OF THE CONVECTION BELOW SEVERE LIMITS THOUGH A FEW CELLS COULD PRODUCE QUITE A BIT OF LIGHTNING. THE SECOND AREA IS CLOSER TO THE VIRGINIA BORDER WHERE A SEWD MOVING CONVECTIVELY-INDUCED VORTICITY (SEEN ON WATER VAPOR IMAGERY OVER SW OH) WILL CROSS THE CENTRAL APPALACHIANS THIS AFTERNOON AND MOVE INTO THE VA PIEDMONT BY LATE IN THE DAY. THE APPROACH OF THIS MID LEVEL SYSTEM WILL INCREASE BULK SHEAR ENOUGH TO CAUSE CONVECTION TO POSSIBLY ORGANIZE INTO BROKEN BANDS...INCREASING THE POSSIBILITY OF LOCALLY STRONG TO DAMAGING WINDS. ALSO ADEQUATE INSTABILITY SUGGEST A BETTER PROBABILITY OF SOME HAIL WITH THE STRONGER STORMS ALONG WITH FREQUENT TO EXCESSIVE LIGHTNING STRIKES. CURRENTLY HAVE SOLID CHANCE POPS ACROSS THE FAR NORTH FOR THIS AFTERNOON THOUGH A CONTINUED INCREASE IN CONVECTIVE COVERAGE OVER WESTERN VA SUGGEST A LIKELY POP MAY BE WARRANTED. FARTHER SOUTH...POPS 30-40 PERCENT SHOULD COVER THE SITUATION. BASED ON EXTRAPOLATION...CENTRAL NC SHOULD BE ON THE BACKSIDE OF THE VORTICITY MAXIMA BY 03Z. THUS...SHOULD SEE MAJORITY OF THE CONVECTION DISSIPATE PRIOR TO MIDNIGHT THOUGH A FEW RENEGADE SHOWERS STILL POSSIBLE WELL INTO THE NIGHT. MODEL GUIDANCE SUGGEST THAT THE LOW LEVEL AIR MASS WILL REMAIN WELL MIXED WITH A STEADY SW SURFACE WIND 7-8KTS. IF THIS VERIFIES AND SKIES REMAIN PARTLY TO MOSTLY CLOUDY...MOST PLACES WILL REMAIN IN THE MID-UPPER 70S FOR MOST OF THE OVERNIGHT. && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... AS OF 200 PM MONDAY... NORTHWEST MID LEVEL FLOW WILL BE DIRECTED INTO THE AREA ON WEDNESAY...WITH PERTURBATIONS IN THE SHEAR AXIS MOVING ACROSS THE AREA DURING THE DAY. MEANWHILE...WEAK AND COOLER SURFACE HIGH PRESSURE BUILDS BRIEFLY INTO THE REGION...WITH DRIER NORTHERLY FLOW EDGING INTO THE NORTHERN TIER. WILL CONTINUE A CHANCE POP GRADUATED HIGHER SOUTH. LOW LEVEL THICKNESSES SUGGESTS THAT HIGH TEMPS WILL BE MOSTLY IN THE LOW 90S. DRYING CONTINUES WITH A TRANSITION TO LOW AMPLITUDE RIDGING WEDNESDAY NIGHT...COULD ARGUE FOR A LINGERING SLIGHT CHANCE POP ACROSS THE SOUTH AND EAST EARLY WED NIGHT...NOT ENOUGH CONSISTENCY TO INCLUDE AT THIS POINT. MINS WILL BE PERSISTENCE...70 TO 75. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 100 PM MONDAY... THE INITIAL EXTENDED FORECAST STARTS OUT THURSDAY WITH A FAMILIAR PATTERN...SURFACE LEE TROFFING OVER CENTRAL NC AND WESTERLY FLOW ALOFT. THE RESULTING HIGH INSTABILITY (HIGHS 92-96) BUT LACK OF FORCING MECHANISMS ARE CONDUCIVE TO WIDELY SCATTERED DIURNAL CONVECTION...WITH SLIGHT NODS FOR HIGHER POPS IN THE WEST WHERE DIFFERENTIAL HEATING AND EASTWARD DRIFT OF SUBSEQUENT CONVECTION... AND SEA BREEZE PENETRATION INTO THE COASTAL PLAIN. A FRONT SAGGING SOUTH LATER FRIDAY OR FRIDAY NIGHT WILL PROVIDE SOME ENHANCED LOW LEVEL CONVERGENCE W/ENHANCED CONVECTIVE CHANCES AS IT WILL BE ACCOMPANIED BY SHARPENING OF AN UPPER TROF OVER THE EASTERN CONUS. WILL CONTINUE CHANCE POPS FRIDAY AND SLIGHT CHANCES FRIDAY NIGHT WITH FROPA CURRENTLY PROGGED FRIDAY NIGHT...WHICH WOULD BE LEAST FAVORABLE STABILITY-WISE. HIGHS FRIDAY WILL REACH THE LOW TO MID 90S. UPPER TROF WILL BE IN PLACE SATURDAY AND MIGRATING SLOWLY EAST THROUGH MONDAY...WITH ATTENDANT NORTHWEST FLOW. TEMPS WILL BE SEASONABLE...LOW 90S AFTER MORNING LOWS 70 TO 75. CONVECTION WILL BE MAINLY DRIVEN BY SMALLER SCALE PERTURBATIONS IN THE MID LEVEL FLOW...WHICH OF COURSE ARE NOT FORECASTABLE THIS EARLY IN THE GAME. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 100 PM MONDAY... A MOIST AND UNSTABLE AIR MASS WILL INTERACT WITH AN APPROACHING MID LEVEL TROUGH TO CAUSE SCATTERED THUNDERSTORMS TO OCCUR THIS AFTERNOON THROUGH THE EVENING HOURS. THE THREAT FOR CONVECTION LOOKS BEST ACROSS THE NORTH THOUGH CONVECTION IN THE SOUTH CANNOT BE TOTALLY ELIMINATED. TIMING FAVORS 3 PM TO 9 PM ACROSS THE NORTH AND 5 PM TO 10 PM IN THE SOUTH. EXPECT MVFR/IFR CEILINGS AND VISIBILITY IN VICINITY OF THE HEAVIER SHOWERS AND STORMS. THE STRONGER STORMS WILL PRODUCE WIND GUSTS 40-50 KTS. ONCE CONVECTIVE DISSIPATES TONIGHT...EXPECT VFR CONDITIONS. UNLIKE RECENT NIGHTS...A STEADY SW-W SURFACE WIND WILL OCCUR WITH SPEEDS 5-8KTS. WHERE WINDS BECOME CALM...HOWEVER...POCKETS OF MVFR FOG ARE POSSIBLE. A LOW LEVEL JET (30-35KTS) CENTERED BETWEEN 2000-3000FT OVERNIGHT MAY CREATE A WIND PROFILE JUST SHY OF LOW LEVEL WIND SHEAR CRITERIA. TUESDAY...ANOTHER UPPER LEVEL DISTURBANCE WILL CAUSE ANOTHER THREAT OF SCATTERED STRONG CONVECTION LATE IN THE DAY AND WELL INTO THE EVENING HOURS. FOR WEDNESDAY THROUGH SATURDAY...EXPECT A DAILY THREAT FOR ISOLATED TO SCATTERED CONVECTION IN THE AFTERNOON-EARLY EVENING HOURS WITH ASSOCIATED MVFR CEILINGS/VISIBILITY. IN ADDITION...THERE WILL BE POCKETS OF MVFR/IFR FOG AND STRATUS BETWEEN 5 AM AND 9 AM EACH MORNING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...MLM LONG TERM...MLM AVIATION...WSS
Hazardous weather outlook, Jul 23, 10:37 AM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1037 AM EDT MON JUL 23 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-240930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1037 AM EDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH EARLY THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL DAMAGING WIND GUSTS NEAR 60 MPH. ALSO...THE STORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDICES ARE EXPECTED TO REACH AROUND 105 DEGREES FOR SEVERAL HOURS TUESDAY AFTERNOON... MAINLY TO THE EAST OF A ALBEMARLE TO GREENSBORO LINE. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE FROM DAMAGING WIND GUSTS TO 60 MPH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON BETWEEN 4 PM AND 9 PM...AND AGAIN TUESDAY BETWEEN 3 PM AND 11 PM.
In the hours before
Special weather statement, Jul 23, 1:52 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
152 PM EDT MON JUL 23 2012
NCZ027-028-043-231845-
EDGECOMBE-NASH-WILSON-
152 PM EDT MON JUL 23 2012
...SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE
SOUTHEAST ACROSS NASH...WILSON AND EDGECOMBE COUNTIES THROUGH 245 PM
EDT...
AT 151 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER
ELM CITY...OR ABOUT 10 MILES SOUTH OF ROCKY MOUNT...MOVING EAST AT
20 MPH. ANOTHER STRONG THUNDERSTORM WAS DEVELOPING NEAR SPEED IN
EASTERN EDGECOMBE COUNTY.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WILLBANKS...MACCLESFIELD...PINETOPS...SPEED...CONETOE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3582 7738 3582 7741 3580 7743 3580 7747
3575 7753 3564 7771 3579 7800 3589 7786
3601 7777 3600 7740 3591 7734 3589 7734
TIME...MOT...LOC 1751Z 292DEG 16KT 3581 7779
BLAESSpecial weather statement, Jul 23, 2:24 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
224 PM EDT MON JUL 23 2012
NCZ010-011-026>028-231915-
EDGECOMBE-FRANKLIN-HALIFAX-NASH-WARREN-
224 PM EDT MON JUL 23 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN NASH... SOUTHERN
WARREN...HALIFAX...NORTHEAST FRANKLIN AND EDGECOMBE COUNTIES THROUGH
315 PM EDT...
AT 222 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ARCOLA...OR ABOUT 15 MILES SOUTHEAST OF WARRENTON...MOVING EAST AT 15
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GLENVIEW...ENFIELD...
WHITAKERS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 145 AND 160.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3634 7758 3631 7756 3631 7753 3615 7752
3599 7763 3612 7813 3637 7798
TIME...MOT...LOC 1822Z 288DEG 13KT 3622 7794Special weather statement, Jul 23, 2:39 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
239 PM EDT MON JUL 23 2012
NCZ009>011-231945-
HALIFAX-VANCE-WARREN-
239 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN...VANCE AND HALIFAX
COUNTIES THROUGH 345 PM EDT...
AT 240 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DREWRY...OR ABOUT 8 MILES NORTHWEST OF WARRENTON...MOVING EAST AT 20
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WISE...AND...
NORLINA...WARRENTON...MACON...LITTLETON...AIRLIE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 223 AND 233.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
&&
LAT...LON 3651 7788 3651 7781 3648 7776 3649 7772
3647 7765 3630 7768 3629 7793 3635 7831
3655 7835 3655 7790
TIME...MOT...LOC 1840Z 288DEG 19KT 3648 7823
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:52 PM EDT | Special Weather Statement | RAH | Edgecombe | 53 min |
| Jul 23, 2:24 PM EDT | Special Weather Statement | RAH | Halifax | 51 min |
| Jul 23, 2:39 PM EDT | Special Weather Statement | RAH | Warren | 66 min |
| Jul 23, 4:24 PM EDT | Special Weather Statement | RAH | Granville, Person | 96 min |
| Jul 23, 4:45 PM EDT | Special Weather Statement | RAH | Davidson | 60 min |
| Jul 23, 4:52 PM EDT | Special Weather Statement | RAH | Person | 53 min |
| Jul 23, 4:55 PM EDT | Special Weather Statement | RAH | Warren | 65 min |
| Jul 23, 5:13 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 47 min |
| Jul 23, 5:23 PM EDT | Special Weather Statement | RAH | Stanly | 52 min |
| Jul 23, 5:27 PM EDT | Special Weather Statement | RAH | Greene | 18 min |
| Jul 23, 5:52 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 38 min |
| Jul 23, 5:53 PM EDT | Special Weather Statement | RAH | Wake | 52 min |
| Jul 23, 6:09 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Wake | 66 min |
| Jul 23, 6:19 PM EDT | Special Weather Statement | RAH | Lee | 56 min |
| Jul 23, 6:20 PM EDT | Special Weather Statement | RAH | Montgomery, Richmond | 55 min |
| Jul 23, 6:22 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 53 min |
| Jul 23, 6:23 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 51 min |
| Jul 23, 6:31 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 59 min |
| Jul 23, 6:32 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 45 min |
| Jul 23, 6:54 PM EDT | Special Weather Statement | RAH | Wayne | 66 min |
| Jul 23, 6:55 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 65 min |
| Jul 23, 6:59 PM EDT | Special Weather Statement | RAH | Moore | 61 min |
| Jul 23, 7:05 PM EDT | Special Weather Statement | RAH | Anson | 40 min |
| Jul 23, 7:20 PM EDT | Special Weather Statement | RAH | Wake | 55 min |
| Jul 23, 7:21 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore | 54 min |
| Jul 23, 7:31 PM EDT | Special Weather Statement | RAH | Richmond, Scotland | 89 min |
| Jul 23, 7:31 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Johnston, Lee, Wake | 59 min |
| Jul 23, 7:48 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.